L2-estimates of solutions for damped wave equations with space-time dependent damping term

Jiayun Lin, Kenji Nishihara, Jian Zhai

    Research output: Contribution to journalArticle

    17 Citations (Scopus)

    Abstract

    In this paper, we consider the damped wave equation with space-time dependent potential b (t, x) and absorbing semilinear term | u |ρ - 1 u. Here, b (t, x) = b0 (1 + | x |2)- frac(α, 2) (1 + t)- β with b0 > 0, α, β ≥ 0 and α + β ∈ [0, 1). Based on the local existence theorem, we obtain the global existence and the L2 decay rate of the solution by using the weighted energy method. The decay rate coincides with the result of Nishihara [K. Nishihara, Decay properties for the damped wave equation with space dependent potential and absorbed semilinear term, preprint] in the case of β = 0 and coincides with the result of Nishihara and Zhai [K. Nishihara, J. Zhai, Asymptotic behaviors of time dependent damped wave equations, preprint] in the case of α = 0.

    Original languageEnglish
    Pages (from-to)403-422
    Number of pages20
    JournalJournal of Differential Equations
    Volume248
    Issue number2
    DOIs
    Publication statusPublished - 2010 Jan 15

      Fingerprint

    Keywords

    • Damped wave equation
    • Decay rate
    • Global existence
    • Weighted energy method

    ASJC Scopus subject areas

    • Analysis

    Cite this